TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
silentmuffin Offline
Member
Junior TeenHelper
****
 
silentmuffin's Avatar
 
Gender: Female

Posts: 317
Blog Entries: 21
Join Date: January 12th 2009

Physical side effects of depression meds - January 23rd 2010, 09:10 PM

I started taking Celexa the first week of January because my doctor thought the symptoms I'd been dealing with for the last two months (abdominal pain, fatigue, insomnia) were signs of depression. I had been really stressed over school and my grandmother passed away in July so I figured that could be it.

But the little information sheet I got with the prescription doesn't really explain what the side effects often are aside from nausea and fatigue.

I am almost a week late for my period this month and nowhere on there does it say changes in menstrual cycle are a side effect. I also have a very small amount of fluid coming from my breasts when stimulated, which has never happened to me before. Plus I'm still having insomnia.

Obviously these things + my original symptoms sound like I'm pregnant, but I haven't had sex since the beginning of November (and we used a condom) and I've had about a dozen pregnancy tests since then. Does anyone have any personal experiences with side effects like this or at least have heard it's a possibility?


Aš tave myliu, Nanny. I'm carrying your love with me.
   
  (#2 (permalink)) Old
Batman. Offline
Protector of Gotham
I can't get enough
*********
 
Batman.'s Avatar
 
Name: Julz
Age: 31
Gender: Female
Location: Ontario, Canada

Posts: 2,724
Blog Entries: 5
Join Date: December 14th 2009

Re: Physical side effects of depression meds - January 23rd 2010, 11:18 PM

http://www.drugs.com/sfx/celexa-side-effects.html

Hopefully this helps.
   
  (#3 (permalink)) Old
Whisperer Offline
Find yourself and be that
I've been here a while
********
 
Whisperer's Avatar
 
Name: Alessa
Age: 25
Gender: Female
Location: USA

Posts: 1,937
Blog Entries: 118
Join Date: May 17th 2009

Re: Physical side effects of depression meds - January 24th 2010, 03:54 PM

Hey there,
I think the best thing to do in this situation would be to talk to your doctor. You want to be positive you know why you are feeling this way. Insomnia can be caused by depression and some medicines take time to build up into your system until they work. Try not to stress out over it as that may make you feel worse. Hope I helped!
Take care,
Alessa


Whatever it is, chances are I've been there.
If I can make it out, you can too.
   
  (#4 (permalink)) Old
*Jen* Offline
keep smiling :-)
Outside, huh?
**********
 
*Jen*'s Avatar
 
Name: Jen
Age: 28
Gender: Female
Location: England

Posts: 3,668
Blog Entries: 211
Join Date: January 6th 2009

Re: Physical side effects of depression meds - January 24th 2010, 06:42 PM

Different medications have different side effects for people. When I started taking mine it made me really tired and I needed more sleep than normal. But these side effects will hopefully where off with time. Like Alyssa said the best thing would be to talk to your doctor and also remember than they will take up to 6 weeks to work. Hope things go ok
   
Closed Thread

Bookmarks

Tags
depression, effects, meds, physical, side

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.